MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a nonreactive advia centaur hcv (ahcv) result which was discordant relative to patient history and alternate-method testing.The ahcv instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ the following is stated under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.¿ siemens is investigating.
 
Event or Problem Description
The customer reports observation of a nonreactive advia centaur hcv (ahcv) result which was discordant relative to patient history and alternate-method testing.Ahcv reagent lot 445 was in use at the time.A nonreactive (negative) ahcv result was obtained for a patient with a history of positive hcv results since 2018.This negative result was not reported to the physician, and an additional test was performed using an alternate method.The alternate method produced a positive result, which was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00290 was initially submitted on 2023-11-14.A customer from outside the united states observation of a nonreactive advia centaur hcv (ahcv) result which was discordant relative to patient history and alternate-method testing.Siemens investigated reagent, instrument, and sample data, and did not identify any underlying issues.Reagent and instrument problems were ruled out, as quality control (qc) results were within expected ranges, and no issues were identified with any other patient samples.Based on the available information, the specific cause of the discordant observation cannot be definitively determined.But a sample-specific interference could be responsible, or the result could be representative of normal assay performance.No product problem was identified.The customer is operational, and no further action is required.

Brand Name
ADVIA CENTAUR HCV (AHCV)
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18134238
Report Number1219913-2023-00290
Device Sequence Number7753363
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown